Advanced search
Start date
Betweenand
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Random perturbations of stochastic processes with unbounded variable length memory

Full text
Author(s):
Collet, Pierre [1] ; Galves, Antonio [2] ; Leonardi, Florencia [2]
Total Authors: 3
Affiliation:
[1] Ecole Polytech, Ctr Phys Theor, CNRS, UMR 7644, F-91128 Palaiseau - France
[2] Univ Sao Paulo, Inst Matemat & Estat, BR-05315970 Sao Paulo - Brazil
Total Affiliations: 2
Document type: Journal article
Source: ELECTRONIC JOURNAL OF PROBABILITY; v. 13, p. 1345-1361, AUG 25 2008.
Web of Science Citations: 6
Abstract

We consider binary infinite order stochastic chains perturbed by a random noise. This means that at each time step, the value assumed by the chain can be randomly and independently flipped with a small fixed probability. We show that the transition probabilities of the perturbed chain are uniformly close to the corresponding transition probabilities of the original chain. As a consequence, in the case of stochastic chains with unbounded but otherwise finite variable length memory, we show that it is possible to recover the context tree of the original chain, using a suitable version of the algorithm Context, provided that the noise is small enough. (AU)

FAPESP's process: 03/09930-9 - Stochastic behavior, critical phenomena and rhythmic patterns identification in natural languages
Grantee:Jefferson Antonio Galves
Support type: PRONEX Research - Thematic Grants